Hail, Tyler
- When
- May 1, 8:31 AM CST
- Where
- Tyler County, Warren
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.600, -94.400
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 1, 6:59 AM CST, 1 hour 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 759 AM CDT SAT MAY 1 2004 .DISCUSSION...QUICK LOOK AT RADARS SHOWING SIGNIFICANT RAINS DEVELOPING WEST. FFG HAS LOWERED WITH RAINS OF LAST 24 HOURS. WILL ISSUE UPDATE FOR FLASH FLOOD WATCH ACROSS THE ENTIRE AREA. TORNADO WATCH IN EFFECT FOR SOUTHEAST TEXAS COUNTIES UNTIL 10 AM. MARCOTTE .PREVIOUS DISCUSSION... AT MID AND UPPER LEVELS...WEAK SHORT WAVE OVER CENTRAL TEXAS EARLY THIS MORNING WILL MOVE INTO WESTERN LOUISIANA THIS EVENING. MAIN TROUGH WILL BE MOVING EAST ACROSS CENTRAL TEXAS AT SUNSET. TROUGH AXIS SHOULD MOVE INTO THE FORECAST AREA MONDAY. RIDGING WILL DEVELOP MONDAY NIGHT. RIDGE AXIS WILL SHIFT EAST OUT OF THE ROCKIES INTO THE PLAINS WEDNESDAY NIGHT. MODERATE TO STRONG LOW TO MID LEVEL INSTABILITY ASSOCIATED WITH APPROACHING SHORT WAVE WILL SPREAD EAST OVER THE AREA TODAY TO OVER THE EASTERN EXTREMES OF THE FORECAST AREA AT SUNSET. MORE STABLE AIR WILL MOVE IN AS MID TO UPPER LEVEL RIDGING DEVELOPS. AT THE SURFACE...THE FRONTAL TROUGH IS PROGGED TO MOVE TO ABOUT LAFAYETTE LOUISIANA AT SUNSET THIS EVENING. LOTS OF MOISTURE AHEAD OF THE FRONT ALONG WITH THE PREVIOUSLY MODERATE TO STRONG INSTABILITY WILL MAKE FOR HIGH POPS AREA WIDE TODAY. FOR TONIGHT WILL HAVE LIKELY POPS NEAR AND AHEAD OF WHERE THE FRONT IS EXPECTED AT SUNSET WITH CHANCE POPS BEHIND THE FRONT. DRY AIR SHOULD HAVE MOVED IN BEHIND THE FRONT AREA WIDE BY SUNRISE SUNDAY. DRY WEATHER AND HIGH PRESSURE WILL CONTINUE SUNDAY NIGHT AND MONDAY. DURING THE EXTENDED PERIOD...TUESDAY THROUGH FRIDAY...IT LOOKS LIKE THE DRY HIGH PRESSURE SYSTEM WILL PERSIST OVER THE REGION. && .PRELIMINARY POINT TEMPS/POPS... LCH 77 57 76 52 / 90 60 0 0 BPT 76 57 78 53 / 90 50 0 0 AEX 75 54 75 47 / 100 50 0 0 LFT 79 58 74 51 / 90 70 5 0 && .LCH WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH ENTIRE AREA THROUGH TODAY LA...SMALL CRAFT ADVISORY WEST OF CAMERON...GMZ450-GMZ470. TX...SMALL CRAFT ADVISORY....GMZ450-GMZ470. TORNADO WATCH UNTIL 10 AM. && 20
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 504 AM CDT SAT MAY 1 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 021100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 504 AM CDT SAT MAY 1 2004 .DAY ONE...TODAY AND TONIGHT... TORNADO WATCH NUMBER 141 WILL BE IN EFFECT FOR THE SOUTHEAST TEXAS COUNTIES OF HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE AND TYLER UNTIL 10 AM. OTHER SEVERE WEATHER WATCHES WILL LIKELY BE REQUIRED OVER SOUTHEAST TEXAS...SOUTHWEST...CENTRAL OR SOUTH-CENTRAL LOUISIANA LATER TODAY AND TONIGHT. A FRONTAL TROUGH WILL MOVE SOUTHEAST INTO CENTRAL AND SOUTHWEST LOUISIANA AROUND SUNSET TODAY. THE ATMOSPHERE AHEAD OF THE FRONT WILL CONTINUE MOIST AND UNSTABLE WITH VERTICAL WIND PROFILES CONDUCIVE TO THE DEVELOPMENT OF SEVERE STORMS AND TORNADOES. SEVERE WEATHER IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... DRY AIR WILL SPREAD SOUTHEAST OVER THE AREA BEHIND THE FRONT BY SUNDAY MORNING. DRY CONDITIONS ARE EXPECTED TO PERSIST SUNDAY THROUGH FRIDAY. NO SEVERE WEATHER IS ANTICIPATED. 20
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
407 AM CDT SAT MAY 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0250 AM HAIL VIDOR 30.13N 94.00W
05/01/2004 1.75 INCH ORANGE TX PUBLIC
&&
JMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
509 AM CDT SAT MAY 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0508 AM HAIL FORKED ISLAND 29.83N 92.30W
05/01/2004 1.00 INCH VERMILION LA PUBLIC
&&
MBBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
516 AM CDT SAT MAY 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0429 AM HAIL MOSS BLUFF 30.30N 93.20W
05/01/2004 0.75 INCH CALCASIEU LA NWS EMPLOYEE
&&
MBBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
517 AM CDT SAT MAY 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0417 AM HAIL DEQUINCY 30.45N 93.44W
05/01/2004 1.75 INCH CALCASIEU LA PUBLIC
&&
MBBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
547 AM CDT SAT MAY 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0500 AM HAIL 5 E REEVES 30.52N 92.96W
05/01/2004 0.75 INCH ALLEN LA PUBLIC
&&
MMThe Lake Charles radar (KLCH), 125 km away, was scanning. The volume nearest the first event began at 14:32 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396332.